MAUDE Adverse Event Report: CYBERONICS - HOUSTON LEAD MODEL 302

CYBERONICS - HOUSTON LEAD MODEL 302
Model Number 302-30
Medical Device Problem Codes Corroded (1131); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was initially reported that the patient was referred for an explant due to unknown reasons.The lead and generator were returned for analysis.Product analysis (pa) was approved for the returned lead.Visual analysis identified that the pin coil was broken at the end of the portion.As the end of the pin coil was broken, the appearance suggests that a stress-induced fracture occurred.Additionally, visual analysis identified that the ring coil had two broken strands near the end portion, that were pitted.Due to the condition of the strands the fracture mechanism could not be determined.One portion of the coil had two breaks and the coil ends were also pitted.Similarly, due to the condition of the coil ends, the fracture mechanism could not be determined.Another portion of the coil was also broken at both its ends.The appearance of one of the ends of the pin coil, suggested that a stress-induced fracture occurred.The other end was pitted, therefore, the fracture mechanism could not be determined.Continuity checks were performed on the returned portions of the lead, and other than the conditions and eroded openings mentioned above, no other discontinuities were identified during the continuity check.The condition of the returned lead portions are consistent with conditions that typically exist following an explant procedure.Commentary and evaluation on a portion of the lead assembly and electrode array section cannot be made as they were not returned for analysis.Generator product analysis was approved for the returned generator.The generator was explanted due to unknown reasons.Programmed parameters gave expected diagnostics with near end of service (neos = no) observed.The pulse generator was monitored for more than 24 hours and an electrical evaluation was performed.Visual analysis noted residue on the feed-thru assembly, though this is related to the manufacturing process of the component.There were no performance, or any other type of adverse conditions found with the pulse generator.No other relevant information has been received to date.

Brand Name
LEAD MODEL 302
Common Device Name
LEAD
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
CYBERONICS - HOUSTON
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key16798723
Report Number1644487-2023-00504
Device Sequence Number15049612
Product Code LYJ
UDI-Device Identifier05425025750108
UDI-Public05425025750108
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/12/2006
Device Model Number302-30
Device Lot Number011114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2023
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexMale